Alert archive / California / Wind Advisories in 2008
Wind Advisory 196, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 9, 2008, 9:04 AM PDT. It took effect at May 9, 2008, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2008, 9:04 AM PDT (16:04 UTC)
- In effect from
- May 9, 2008, 2:00 PM PDT
- Expired
- May 9, 2008, 7:58 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 091604 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 904 AM PDT FRI MAY 9 2008 ...GUSTY WINDS TO AFFECT THE ANTELOPE VALLEY THIS AFTERNOON THROUGH THIS EVENING... .A STRONG ONSHORE SURFACE PRESSURE GRADIENT WILL STRENGTHEN ONCE AGAIN TODAY ACROSS LOS ANGELES COUNTY. THIS WILL CREATE GUSTY WEST TO SOUTHWESTERLY WINDS ACROSS MUCH OF THE ANTELOPE VALLEY THIS AFTERNOON...AND CONTINUE INTO THE EVENING. CAZ059-092215- /O.NEW.KLOX.WI.Y.0196.080509T2100Z-080510T0400Z/ ANTELOPE VALLEY- 904 AM PDT FRI MAY 9 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. WEST TO SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS NEAR 45 MPH THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG HIGHWAY 14...ESPECIALLY BELOW THE SOLEDAD PASS NEAR LAKE PALMDALE...AS WELL AS THE WESTERN VALLEY. THESE WINDS WILL LIKELY CONTINUE INTO THE EVENING BEFORE WEAKENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS CAN PRODUCE BLOWING SAND AND DUST WITH REDUCED VISIBILITIES DOWN TO ONE QUARTER OF A MILE OR LESS. USE EXTRA CAUTION WHEN TRAVELING THROUGH THE ANTELOPE VALLEY TODAY. $$ KITTELL
2 follow-up statements
000 WWUS76 KLOX 092200 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 PM PDT FRI MAY 9 2008 ...GUSTY WINDS WILL CONTINUE TO AFFECT THE ANTELOPE VALLEY THROUGH EARLY THIS EVENING... .A STRONG ONSHORE SURFACE PRESSURE GRADIENT ACROSS LOS ANGELES COUNTY WILL CONTINUE TO PRODUCE GUSTY WEST TO SOUTHWEST WINDS ACROSS MUCH OF THE ANTELOPE VALLEY. THESE WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY STRENGTH LATER THIS EVENING. CAZ059-100400- /O.CON.KLOX.WI.Y.0196.000000T0000Z-080510T0400Z/ ANTELOPE VALLEY- 300 PM PDT FRI MAY 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO SOUTHWESTERLY WINDS 20 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG HIGHWAY 14...ESPECIALLY BELOW THE SOLEDAD PASS NEAR LAKE PALMDALE...AS WELL AS THE WESTERN VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS CAN PRODUCE BLOWING SAND AND DUST WITH REDUCED VISIBILITIES DOWN TO ONE QUARTER OF A MILE OR LESS. USE EXTRA CAUTION WHEN TRAVELING THROUGH THE ANTELOPE VALLEY TODAY. $$ KITTELL
000 WWUS76 KLOX 100258 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 758 PM PDT FRI MAY 9 2008 ...WINDS HAVE DIMINISHED OVER THE ANTELOPE VALLEY.... .LOCAL GUSTY WINDS OVER 30 MPH WILL PERSIST IN THE ANTELOPE VALLEY OVERNIGHT...OTHERWISE WINDS WILL REMAIN BELOW ADVISORY LEVELS. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. CAZ059-100400- /O.CAN.KLOX.WI.Y.0196.000000T0000Z-080510T0400Z/ ANTELOPE VALLEY- 758 PM PDT FRI MAY 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BELOW ADVISORY LEVELS OVERNIGHT...EXCEPT LOCAL GUSTS TO 40 MPH OR MORE WILL PERSIST THROUGH THIS EVENING. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 9, 4:45 AM PDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 9, 4:45 AM PDT, 4 hours 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 445 AM PDT FRI MAY 9 2008 UPDATED AVIATION SECTION .SHORT TERM (TODAY THROUGH SUNDAY)...LATEST SATELLITE SHOWS STRATUS STARTING TO FILL IN WEST OF THE MOUNTAINS...BUT STILL STRUGGLING. BY SUNRISE...WILL EXPECT STRATUS TO BE WIDESPREAD ACROSS THE COAST AND AREAS IN THE COASTAL VALLEYS...WITH SOME PATCHY STRATUS POSSIBLE IN THE SANTA CLARITA VALLEY. WITH STRONGER ONSHORE FLOW FORECAST THIS AFTERNOON...WILL EXPECT SLOWER CLEARING OF STRATUS WITH SOME STRATUS LINGERING NEAR THE COAST THROUGH THE AFTERNOON. WITH THE GREATER MARINE INFLUENCE AND UPPER TROUGH OVER THE AREA...WILL EXPECT SLIGHTLY COOLER TEMPS ALL AREAS. AS FOR WINDS...THE ONSHORE FLOW WILL PRODUCE SOME GUSTY AFTERNOON/EVENING WINDS ACROSS THE MOUNTAINS AND DESERTS. HOWEVER..AT THIS TIME...EXPECT THE WINDS TO REMAIN BELOW ADVISORY LEVELS. FOR TONIGHT THROUGH SUNDAY...00Z GFS/WRF ARE IN AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN. AT UPPER LEVELS...WEAK RIDGE WILL MOVE OVER THE AREA ON SATURDAY...FOLLOWED BY A WEAK TROUGH ON SUNDAY. NEAR THE SURFACE...ONSHORE FLOW WILL BE WEAKER ON SATURDAY...THEN STRONGER ON SUNDAY. END RESULT WILL CONTINUE TO BE MARINE LAYER PRESENCE WEST OF MOUNTAINS...WITH A BIT LESS STRATUS COVERAGE SATURDAY MORNING...THEN AN INCREASE IN COVERAGE SUNDAY MORNING. AS FOR TEMPS...WILL EXPECT SLIGHTLY WARMER TEMPS ON SATURDAY... THEN SLIGHT COOLING ON SUNDAY. GUSTY AFTERNOON AND EVENING WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS. .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...THROUGH TUESDAY GFS/ECMWF HAVE SAME SYNOPTIC IDEA...DROPPING AN UPPER LEVEL LOW ACROSS THE GREAT BASIN. THE GFS IS MORE PRONOUNCED WITH THIS FEATURE THAN THE ECMWF. WITH THIS PATTERN...WILL GET SOME BREEZY AND COOL CONDITIONS ON MONDAY...THEN SOME NORTHERLY WINDS AND SLIGHTLY WARMER CONDITIONS ON TUESDAY. THE MARINE LAYER DURING THIS TIME WILL GRADUALLY REDUCE IN DEPTH AND COVERAGE. FOR WEDNESDAY THROUGH THURSDAY...BOTH THE GFS/ECMWF BUILD A STRONG UPPER RIDGE OVER THE WEST COAST. NEAR THE SURFACE...THE GRADIENTS TURN OFFSHORE WITH SOME GUSTY CANYON WINDS LIKELY BY THURSDAY. WITH THIS PATTERN...EXPECT LITTLE TO NO MARINE LAYER AND MUCH WARMER TEMPS. IN FACT...BY THURSDAY...MOST AREAS WEST OF THE MOUNTAINS SHOULD BE IN THE 80S TO LOWER 90S. && .AVIATION...09/1130Z. STRATUS WDSPRD IN CSTL SXNS EARLY THIS MORNING...BEGINNING TO SPREAD INTO THE VALLEYS. MODERATE CONFIDENCE IN CLEARING IN THE VALLEYS BY AFTERNOON...BUT THERE IS A SLIGHT CHANCE THAT CLOUDS COULD LINGER INTO MUCH OF THE AFTERNOON OVER THE VTU/L.A. COASTAL AREAS. KLAX...MVFR CIGS THIS MORNING. EXPECT FAIRLY SLOW CLEARING...WITH CONDS NOT BECOMING VFR UNTIL AROUND 21Z. CONFIDENCE ON THE CLEARING TIME AROUND 21Z IS MODERATE...BUT THERE IS A SLIGHT CHANCE THAT BKN CIGS WILL LINGER THRU THE AFTERNOON. MVFR CIGS SHOULD RETURN BETWEEN 02Z AND 04Z. TYPICAL SEABREEZE NEAR 10 KT THIS AFTERNOON. KBUR...EXPECT LOW MVFR TO POSSIBLY IFR CIGS THIS MORNING. CIGS SHOULD SCATTER OUT AROUND 19Z OR 20Z. CONFIDENCE ON THE CLEARING TIME IS MODERATE. NO WIND ISSUES EXPECTED WITH TYPICAL S TO SE WINDS AROUND 10 KT THIS AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...THOMPSON AVIATION...BRUNO WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.